MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; DILATOR, ESOPHAGEAL
Model Number G25630
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an esophageal balloon dilation, the physician used a cook eclipse ttc wire guided balloon dilator.It was reported [that] the user advanced the device through wire guide and over the stenosis area, then inflated the balloon with no pressure and found the [balloon] leaking.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.In the report it states that negative pressure was not applied to the balloon prior to advancing down the endoscope accessory channel.Negative pressure will aid in balloon preservation and optimize balloon performance.The instructions for use includes the following precautions: "prior to insertion of the balloon dilator, negative pressure is mandatory to maintain balloon deflation." in addition, the user is further instructed to "maintain negative pressure on the balloon dilator during introduction." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.A leakage/damage to the balloon material can occur if the balloon comes into contact with a sharp object or a burr in the endoscope channel.Another possible contributing factor to a leakage in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that negative pressure was not applied to the balloon prior to advancing down the endoscope accessory channel, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open box from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report due to multiple pinholes in the balloon material.The device was returned with the balloon deflated and the distal end curved/bent.Multiple kinks in the orange catheter were also observed throughout the device.The kinks were located 77 cm, 47.3 cm, 170.6 cm, 210.5 cm, 228.6 cm, and 229.2 cm from the distal end of the white hub.During functional testing a cook dilation syringe (ds-60cc-s) from our shelf stock was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was attempted to be inflated.The balloon would not fully inflate or hold pressure, and leakage was observed from five pinholes throughout the balloon material, confirming the complaint.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis note: the stylet was not included in the return.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report due to multiple pinholes in the balloon material.A definitive cause for the reported observation could not be determined.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.In the report it states that negative pressure was not applied to the balloon prior to advancing down the endoscope accessory channel.Negative pressure will aid in balloon preservation and optimize balloon performance.The instructions for use includes the following precautions: "prior to insertion of the balloon dilator, negative pressure is mandatory to maintain balloon deflation." in addition, the user is further instructed to "maintain negative pressure on the balloon dilator during introduction." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.A leakage/damage to the balloon material can occur if the balloon comes into contact with a sharp object or a burr in the endoscope channel.Another possible contributing factor to a leakage in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that negative pressure was not applied to the balloon prior to advancing down the endoscope accessory channel, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
ECLIPSE TTC WIRE GUIDED BALLOON DILATOR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key23913945
Report Number1037905-2025-00869
Device Sequence Number21119117
Product Code KNQ
UDI-Device Identifier00827002256309
UDI-Public(01)00827002256309(17)280408(10)W4928817
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25630
Device Catalogue NumberECL-12X5.5
Device Lot NumberW4928817
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 290.
Patient Age63 YR
Patient SexMale
Patient Weight66 KG